JournalsqtVol. 2, No. 2pp. 173–182

A quaternionic braid representation (after Goldschmidt and Jones)

  • Eric C. Rowell

    Texas A&M University, College Station, TX, USA
A quaternionic braid representation (after Goldschmidt and Jones) cover
Download PDF

Abstract

We show that the braid group representations associated with the (3,6)-quotients of the Hecke algebras factor over a finite group. This was known to experts going back to the 1980s, but a proof has never appeared in print. Our proof uses an unpublished quaternionic representation of the braid group due to Goldschmidt and Jones. Possible topological and categorical generalizations are discussed.

Cite this article

Eric C. Rowell, A quaternionic braid representation (after Goldschmidt and Jones). Quantum Topol. 2 (2011), no. 2, pp. 173–182

DOI 10.4171/QT/18